Flood, Muhlenberg
- When
- January 1, 12:00 AM CST to January 9, 4:00 AM CST
- Where
- Muhlenberg County, Paradise to 0.39 mi ESE of Martwick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Minor flooding of the Green River ended in early January.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Green River ended in early January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 31, 11:12 PM CST, 48 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1112 PM CST Tue Dec 31 2019 .UPDATE... Updated aviation section for 06z taf issuance && .SHORT TERM...(This evening through Wednesday night) Issued at 151 PM CST Tue Dec 31 2019 Low clouds continue to wrap around upper level low over the Great Lakes. As the system lifts out to the northeast, the low clouds should as well. High pressure moving in from the west will bring dry and sunny conditions for New Year's Day. In the upper levels, a low off of Baja and is forecast to move southeast and become absorbed by a trough swinging out of the northern Rockies by early Thursday. The energy moving across Mexico will increase the low level jet to allow moisture to move up toward our area. Right now looks like mainly an increase in clouds Wednesday night with some light rain possible over the southern sections by morning. .LONG TERM...(Thursday through Tuesday) Issued at 151 PM CST Tue Dec 31 2019 As moisture (on the 295K surface) continues to move northward Thursday ahead of the energy in Mexico, rain will overspread the area with the focus being west Kentucky. Ensemble tables have increased moisture content by about 50% from yesterday for this system. However, still concerned about convection forming along the Gulf and robbing our moisture. Thinking right now is around 1 to 1.5 inches of rainfall in the Pennyrile area with less elsewhere. In the upper levels, the trough coming across the Plains is expected to dig/deepen and should be along a Minnesota to east Texas line by 00Z Saturday. At the surface, a low center will be over northern Indiana with a cold front trailing into west Kentucky. Low level moisture is expected to linger behind the front. Colder air will change any rain over to snow before ending Saturday. No accumulation expected. Sunday and Monday are quiet even with a dry frontal passage. Possible clipper system moving through the Great Lakes on Tuesday may bring a brief shower. && .AVIATION... Issued at 1112 PM CST Tue Dec 31 2019 A vfr cloud deck with bases around 5k feet will exit the remainder of southern IL as well as northwest KY and southwest IN by 09z. Otherwise, clear skies are expected for most of the taf period. High cirrus clouds will arrive late New Years afternoon and evening. Light west winds will become southwest 5 to 10 knots New Years morning through the evening. Winds aloft will increase to 30 to 40 kt New Years night, which will present some low level wind shear concerns. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...PS LONG TERM...PS AVIATION...MY
Hazardous Weather Outlook National Weather Service Paducah KY 243 PM CST Tue Dec 31 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 243 PM CST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. However, minor flooding is occuring on the Green River. Please refer to the river flood statement for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance of thunderstorms late Thursday Night into Friday over portions of southwest Indiana and west Kentucky. No severe weather is expected. Minor flooding is expected on the Green, Ohio, and Wabash rivers. Please refer to the river flood warnings and statements for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2020Every state in 2020This day in weather historyWarnings in Kentucky, January 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 869121.